Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 18, 2010, 12:17 PM PST for Los Angeles County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 18, 2010, 12:17 PM PST (20:17 UTC)
- Expired
- Jan 18, 2010, 4:15 PM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 74 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 3:30 PM PST | FLASH FLOOD | Altadena, CA | DEBRIS AND WATER OVER CANYON CREST ROAD NEAR THE BRIDGE BELOW MILLARD CANYON. SEVERAL CARS TRAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 193 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
405
WGUS56 KLOX 182017
FFWLOX
CAC037-190015-
/O.NEW.KLOX.FF.W.0002.100118T2017Z-100119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1217 PM PST MON JAN 18 2010
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE STATION AND MORRIS BURN AREAS IN LOS ANGELES COUNTY
* UNTIL 415 PM PST
* AT 1210 PM PST...DOPPLER RADAR INDICATED HEAVY RAIN MOVING INTO
THE STATION AND MORRIS BURN AREAS...WITH ADDITIONAL HEAVY RAIN AND
POSSIBLE THUNDERSTORMS EXPECTED THROUGH THE AFTERNOON. RAINFALL RATES
WILL INCREASE TO BETWEEN .75 AND 1.00 INCH PER HOUR THIS AFTERNOON...
WITH LOCAL RATES AS HIGH AS 1.25 INCHES PER HOUR NEAR THUNDERSTORMS AND
ACROSS FAVORED SOUTH FACING SLOPES. THE HIGH INTENSITY RAINFALL WILL
LIKELY GENERATE FLASH FLOODING AND DEBRIS FLOWS IN THE BURN AREAS.
* LOCATIONS IN THE WARNING INCLUDE THE STATION AND MORRIS BURN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3443 11835 3448 11796 3417 11781 3418 11813
3424 11836
$$
GOMBERG/BOLDT
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE2 follow-up statements
871
WGUS76 KLOX 182154
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
154 PM PST MON JAN 18 2010
CAC037-190015-
/O.CON.KLOX.FF.W.0002.000000T0000Z-100119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
154 PM PST MON JAN 18 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PST FOR
THE STATION AND MORRIS BURN AREAS IN CENTRAL LOS ANGELES COUNTY...
AT 145 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN ACROSS THE STATION AND MORRIS BURN AREAS. AUTOMATED
GAUGES HAVE GENERALLY REPORTED RAINFALL RATES BETWEEN .50 AND .75 INCHES
PER HOUR WITH LOCAL RATES AS HIGH AS 1.00 INCH PER HOUR. HEAVY RAIN
IS EXPECTED TO CONTINUE THROUGH AT LEAST 3 PM ACROSS THE BURN AREAS...
WITH RAINFALL COVERAGE AND INTENSITY EXPECTED TO DECREASE AS THE COLD
FRONT MOVES RAPIDLY EASTWARD. THE HIGH INTENSITY RAINFALL WILL LIKELY
BRING FLASH FLOODING AND DEBRIS FLOWS TO THE STATION AND MORRIS BURN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3443 11835 3448 11796 3417 11781 3418 11813
3424 11836
$$
GOMBERG
HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE471
WGUS76 KLOX 190016
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
416 PM PST MON JAN 18 2010
CAC037-190021-
/O.EXP.KLOX.FF.W.0002.000000T0000Z-100119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
416 PM PST MON JAN 18 2010
...THE FLASH FLOOD WARNING FOR THE STATION AND MORRIS BURN AREAS
WILL EXPIRE AT 415 PM PST...
MODERATE TO HEAVY RAIN HAS ENDED OVER THE STATION AND MORRIS BURN
AREAS. THERE MAY BE SOME ADDITIONAL MINOR RUNOFF FROM THE BURN AREAS
THIS AFTERNOON...OTHERWISE NO FURTHER FLASH FLOODING WITH DEBRIS
FLOWS IS EXPECTED THROUGH 5 PM.
LAT...LON 3443 11835 3448 11796 3417 11781 3418 11813
3424 11836
$$
SIRARD
HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 18, 11:50 AM PST, 27 minutes earlier.
Area forecast discussion, Jan 18, 11:50 AM PST, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1150 AM PST MON JAN 18 2010 NEW AVIATION DISCUSSION .SYNOPSIS...A SERIES OF POWERFUL PACIFIC STORMS WILL BRING SIGNIFICANT RAIN...SNOW...PERIODS OF THUNDERSTORMS AND SOME VERY GUSTY WINDS AT TIMES TO THE AREA THROUGHOUT THE WEEK. && .SHORT TERM (TODAY-THU)... THE MOST POWERFUL PACIFIC STORM WE HAVE SEEN IN YEARS IS POISED JUST OFF THE COAST AND IS EXPECTED TO MOVE RAPIDLY THROUGH THE REGION TODAY. THE EARLY EFFECTS OF THIS STORM ARE ALREADY BEING FELT WITH THE HIGH WINDS THAT ARE CURRENTLY OCCURRING IN THE MOUNTAINS. SEVERAL LOCATIONS ARE REPORTING WINDS IN EXCESS OF 50 MPH...WITH THE STRONGEST GUSTS AT THIS HOUR BEING REPORTED NEAR THE I5 GRAPEVINE WHERE SOUTH WINDS ARE STEADY AT 53 MPH WITH GUSTS AS HIGH AS 84 MPH. STRONG WINDS ARE EXPECTED TO BECOME MORE WIDESPREAD AS THE DAY. IN THE MOUNTAINS...THE STRONG WINDS ARE CONTAINED IN THE WINTER STORM WARNING. ELSEWHERE...WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT FOR THE REMAINDER OF THE REGION. SEE THE WSWLOX AND NPWLOX PRODUCTS FOR DETAILS. ISSUED A ZONE UPDATE AT 715 AM THIS MORNING TO INCREASE THE WINDS OVER THE MOUNTAINS. ANOTHER BIG CONCERN TODAY WILL BE THE RAIN. IN THE LAST 24 HOURS... MOST COASTAL AREAS RECEIVED UP TO AN INCH OF RAIN...WITH OVER AN INCH OF RAIN ON MOST OF THE COASTAL SLOPES. SO THINGS ARE PRETTY MOIST IN THE MOUNTAINS AND COASTAL SLOPES. ON TOP OF THAT...TODAY WE ARE EXPECTING AN ADDITIONAL 1 TO 3 INCHES OF RAIN ALONG THE COASTS WITH 3 TO LOCALLY 6 INCHES ADDITIONAL RAINFALL IN THE MOUNTAINS. RAINFALL RATES THIS AFTERNOON COULD BE AN INCH OR MORE WITH THUNDERSTORMS. REGARDING THOSE STORMS...EARLIER THIS MORNING THE LIGHTNING DETECTION SYSTEM WAS PICKING UP STRONG CELLS EMBEDDED IN THE APPROACHING SYSTEM OVER 300 NM OFFSHORE. THE FACT THAT THESE STORMS COULD BE DETECTED THAT FAR OFFSHORE IS AN EXCELLENT INDICATOR OF THEIR SEVERITY. SO...WE HAVE GOOD CONFIDENCE IN THE FORECAST FOR WIDESPREAD THUNDERSTORM ACTIVITY APPROACHING THE CENTRAL COAST LATER THIS MORNING...THEN MOVING THROUGH THE ENTIRE REGION RATHER RAPIDLY THIS AFTERNOON AND EVENING. THERE IS A POSSIBILITY THAT SOME STORMS COULD CONTINUE OVERNIGHT IN RESPONSE TO THE INFLUX OF COLD AIR ALOFT BEHIND THE MAIN STORM FRONT. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DEBRIS FLOWS IN THE RECENT BURN AREAS...THEREFORE A FLASH FLOOD WARNING FOR MUD AND DEBRIS FLOWS IS CURRENTLY IN EFFECT FOR THESE AREAS. FLASH FLOOD WARNINGS MAY BE REQUIRED LATER TODAY FOR THE BURN AREAS. OF NOTE...THESE STORMS MAY PROVE STRONG ENOUGH TO PRODUCE MUD AND DEBRIS FLOWS BELOW STEEP SLOPES EVEN OUTSIDE OF THE BURN AREAS. ALONG WITH THE THREAT FOR FLASH FLOODING FROM THUNDERSTORMS...THERE IS ALSO THE POTENTIAL THAT THESE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN ADDITION TO THE STRONG WINDS ALREADY EXPECTED. FURTHER...ALONG THE IMMEDIATE COAST...THERE WILL BE THE THREAT FOR WATERSPOUTS. SO INTERESTS IN THE REGION AND OVER THE COASTAL WATERS NEED TO KEEP AN EYE ON THE SKIES THIS AFTERNOON THROUGH AT LEAST EARLY EVENING. IN THE MTNS THE SNOW LEVEL WILL START OUT ABOVE 7000 FEET BUT WILL LOWER TO 6000 FEET LATER THIS EVENING. A WINTER STORM WARNING IS IN EFFECT FOR THE MTNS AND COVERS THE VERY STRONG AND DANGEROUS WINDS THAT WILL OCCUR THIS AFTERNOON...THE BULK OF THE SNOW FALL WILL OCCUR AT 7000 FEET OR ABOVE. RAINFALL AMOUNTS FROM SUNDAY NIGHT THROUGH TONIGHT SHOULD RANGE 1-3" FOR COAST AND 3-6" IN THE MOUNTAINS. AT THE COASTS...SEAS ARE STARTING TO RISE WITH WAVE HEIGHTS OF 14 TO 16 FEET ARE CURRENTLY BEING REPORTED BY BUOYS OFFSHORE OF SAN LUIS OBISPO. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT FOR NORTH OF POINT CONCEPTION...THIS WILL BE EXTENDED TO BEACHES SOUTH OF POINT CONCEPTION LATER TODAY. WE EXPECT SURF TO CONTINUE TO RISE THROUGH TONIGHT AND TOMORROW...POSING A THREAT FOR COASTAL FLOODING DURING THE DAY ON TUESDAY NORTH OF PT CONCEPTION...EXTENDING SOUTH OF PT CONCEPTION LATER IN THE DAY. LOOK FOR ADDITIONAL STATEMENTS ON WAVES AND SURF TO BE ISSUED LATER TODAY. RAIN...WIND AND THUNDERSTORM ACTIVITY DECREASES WITH THE PASSAGE OF THE SYSTEM THIS EVENING AND OVERNIGHT...BUT MORE STORMS ARE EXPECTED THROUGH THE WEEK. AT THIS TIME IT LOOKS LIKE A SERIES OF STRONG STORMS WILL RAKE THE REGION DAILY FROM TUESDAY THROUGH THURSDAY... WITH UNSETTLED WEATHER CONTINUING THROUGH FRIDAY. THE STORM ON THURSDAY APPEARS TO BE THE STRONGEST. MUCH LIKE TODAY...A LOW LATITUDE SURFACE LOW AND STRONG JET INTERACTION WILL BRING VERY STRONG WINDS HEAVY RAIN AND SCATTERED TSTMS TO THE AREA. RAINFALL TOTALS WILL BE SIMILAR TO TODAYS 1-3" COASTS/VLYS AND 3-6" MTNS AND COULD BE MORE. THIS IS A COLDER SYSTEM AND SNOW LEVELS WILL DROP TO AT LEAST 5000 FEET. AT THIS TIME IT LOOKS LIKELY THAT WIND WARNINGS/ADVISORIES...WINTER STORM WARNINGS...AND FLASH FLOOD WATCHES WILL BE NECESSARY. .LONG TERM (FRI THROUGH SUN) FRIDAY WILL BE A TRANSITION DAY AS SHOWERS WILL LIKELY CONTINUE THROUGH THE DAY AS THE UPPER LOW THAT SPAWNED MOST OF THIS WEEKS WEATHER FINALLY PUSHES EASTWARD. THE SHOWER ACTIVITY WILL LIKELY DIMINISH AS THE DAY WEARS ON. BOTH THE GFS AND EC NOW AGREE THAT AN UPPER LEVEL RIDGE WILL MOVE ONSHORE LATE SATURDAY...GIVING US A DRY DAY ON SUNDAY. BUT BOTH MODELS ARE ALSO SUGGESTING THAT ANOTHER PACIFIC STORM SYSTEM WILL BE APPROACHING THE CENTRAL COAST NEXT MONDAY. && .AVIATION...18/1950Z. STRONG TROUGH BRINGING INCREASING WINDS AND RAIN TO THE ENTIRE FORECAST AREA LATE THIS MORNING. MVFR TO IFR WITH OCCASIONAL LIFR CONDITIONS EXPECTED THROUGH THE AFTERNOON AS THE PEAK ACTIVITY WITH THE TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE AREA. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH ESPECIALLY HEAVY RAIN AND STRONG GUSTY WINDS. BEFORE FRONTAL PASSAGE...EXPECTING STRONG GUSTY SOUTH TO SOUTHEAST WINDS UNTIL AROUND 5 TO 6 PM...FOLLOWED BY SOUTHWEST WINDS BEHIND THE FRONT. HEAVY RAIN WILL CHANGE TO SCATTERED LOCALLY HEAVY SHOWERS AS THE FRONT PASSES THROUGH EARLY THIS EVENING. KLAX AND KBUR...GOOD CONFIDENCE IN THE TAF...ALTHOUGH SOME UNCERTAINTY EXISTS IN THE EXACT TIMING OF FRONTAL PASSAGE...WITH A POSSIBLE FRONTAL PASSAGE EARLIER THAN INDICATED IN THE TAF. MVFR TO IFR CONDITIONS...ALTHOUGH OCCASIONAL LIFR CONDITIONS CAN OCCUR IN HEAVIER SHOWERS AND THUNDERSTORMS. STRONG GUSTY EAST TO SOUTHEAST WINDS OUT AHEAD OF THE FRONT FOLLOWED BY LOCALLY GUSTY WEST TO SOUTHWEST WINDS BEHIND THE FRONT. && .MARINE...AS THE FIRST STORM MOVES THROUGH TODAY...IT IS EXPECTED TO PRODUCE STORM/GALE FORCE WINDS ACROSS THE COASTAL WATERS THROUGH THIS EVENING. THE STORM FORCE WINDS ARE EXPECTED TO BE CONFINED TO ZONES 670/673. THE WINDS WILL DECREASE IN INTENSITY TONIGHT... BUT WILL INCREASE YET AGAIN ON TUESDAY. AS FOR SEAS...EXPECT A CHAOTIC STATE DUE TO SIGNIFICANT WIND WAVES ASSOCIATED WITH THE STRONG SOUTHERLY WINDS AND A LARGE WESTERLY SWELL MOVING INTO THE COASTAL WATERS ON TUESDAY AND WEDNESDAY. SEAS SHOULD PEAK AROUND 25 FEET ON WEDNESDAY ACROSS THE OUTER WATERS TO 14-18 FEET OVER THE INNER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). STORM WARNING (SEE LAXMWWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). COASTAL FLOOD WATCH (SEE LAXCFWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...RORKE/DANIELSON AVIATION/MARINE...SWEET/THOMPSON SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 18, 6:00 AM PST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON JAN 18 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-191400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL WINTER STORM WILL BRING ALL MANOR OF HAZARDS TO THE ENTIRE AREA TODAY. IN THE MOUNTAINS VERY HAZARDOUS WEATHER WILL DEVELOP TODAY WITH DANGEROUS AND DAMAGING WIND GUSTS TO 70 MPH...HEAVY SNOW ABOVE 7000 FEET AND LIGHTER AMOUNTS ABOVE 6000 FEET LATER THIS AFTERNOON AND EVENING. THE CENTRAL COAST WILL ALSO SEE HAZARDOUS WIND GUSTS TO 60 MPH AS WELL AS THE SANTA MONICA MOUNTAINS AND THE SANTA CLARITA VALLEY. THE ANTELOPE VALLEY ALONG WITH THE MOUNTAINS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES WILL HAVE WIND GUSTS TO 70 MPH. AREAS NOT UNDER A WINTER STORM WARMING OR A HIGH WIND WARNING WILL SEE GUSTS TO 45 MPH THIS AFTERNOON. VERY HEAVY RAINFALL TODAY WITH HIGH RAINFALL RATES WILL BRING THE POTENTIAL FOR FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA BRINGING WITH THEM HAZARDOUS LIGHTNING AND GUSTY WINDS. BEACHGOERS WILL FACE THE TWIN HAZARDS OF HIGH SURF AND DANGEROUS RIP CURRENTS. MARINERS WILL SEE STORM FORCE WINDS ACROSS THE OUTER WATERS AND GALE FORCE WINDS ACROSS THE INNER WATERS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY TWO OR THREE MORE STORMS WILL MOVE ACROSS THE AREA TUESDAY THROUGH FRIDAY. THESE STORMS WILL PRODUCE WINTER WEATHER HAZARDS...FLASH FLOODING HAZARDS...AND WIND HAZARDS. HIGH SURF WILL CREATE HAZARDOUS CONDITIONS AT THE BEACHES WITH LOCAL COASTAL FLOODING. MARINERS WILL FACE GALE FORCE WINDS ALONG WITH HIGH AND STEEP SEAS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Local storm report, Jan 18, 10:04 AM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1004 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM NON-TSTM WND GST 7 NNE MOUNT WILSON 34.32N 118.01W
01/18/2010 M68 MPH LOS ANGELES CA MESONET
CHILAO RAWS STATION REPORT
&&
BOLDTLocal storm report, Jan 18, 10:14 AM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1014 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 12 NNW CUYAMA 35.10N 119.73W
01/18/2010 M60.00 MPH SAN LUIS OBISPO CA MESONET
CARRIZO RAWS STATION REPORT
1000 AM TSTM WND GST 6 NNE SAN FERNANDO 34.37N 118.39W
01/18/2010 M65.00 MPH LOS ANGELES CA MESONET
CAMP 9 RAWS STATION
1000 AM NON-TSTM WND GST 16 WSW LANCASTER 34.60N 118.44W
01/18/2010 M78.00 MPH LOS ANGELES CA MESONET
GRASS MOUNTAIN RAWS STATION
&&
BOLDTSpecial weather statement, Jan 18, 11:15 AM PST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1115 AM PST MON JAN 18 2010
CAZ034-037-182000-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-
1115 AM PST MON JAN 18 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN LUIS OBISPO
COUNTY UNTIL NOON PST...
AT 1111 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF CAMBRIA...OR 34 MILES WEST OF
PASO ROBLES...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIA...
HEARST CASTLE...
LAKE NACIMIENTO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3580 12072 3579 12070 3544 12096 3545 12099
3549 12105 3563 12116 3562 12118 3564 12121
3566 12128 3570 12131 3576 12132 3579 12134
3580 12133
TIME...MOT...LOC 1914Z 215DEG 29KT 3560 12124
BOLDTThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:29 PM PST | High Surf Advisory | LOX | Los Angeles | 7 days |
| Jan 17, 8:32 PM PST | Storm Warning | LOX | 18 hr | |
| Jan 18, 2:17 AM PST | Gale Watch | LOX | 24 hr | |
| Jan 18, 2:17 AM PST | Gale Warning | LOX | 13 hr | |
| Jan 18, 2:17 AM PST | Small Craft Advisory | LOX | 41 hr | |
| Jan 18, 2:57 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 17 hr |
| Jan 18, 9:07 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 5 hr |
| Jan 18, 10:33 AM PST | Coastal Flood Watch | LOX | Los Angeles | 59 hr |
| Jan 18, 10:55 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 6 hr |
| Jan 18, 11:07 AM PST | Flash Flood Warning | LOX | Santa Barbara | 113 min |
| Jan 18, 11:15 AM PST | Special Weather Statement | LOX | 45 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.